Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


all over the place
Jul 28, 2008

Hi Dr Moyle, I was diagnosed on Oct 11th 2007, my first bloods were cd4 860 vl 4000, 2nd cd4 885 vl 6000, 3rd vl 842 vl 2000. I had been getting a lot of problems for about a yr before diagnosis Candida OHL fungal infections, generally feeling unwell. Recently started meds Prezista 300mg x3 ! truvada & 1 Norvir. All was going ok then my own GP prescribed prozac first few week seemed ok then my GP put up the dose to 40mg, then i started to feel ill, vomiting daily headaches, generally felt really unwell. So the prozac was stopped, and he has now decided that i should go on a 7day trial basis take lamividine and tenofivir, instead of the truvada. Im starting them tommorow he said this may help with the constant nausea I have been having. I do take metoclopramide and they sometimes dont work that well. I have some bloods done my testosterone levels are low so I am taking tostran gel for that. Im still feeling low, nausea in the mornings, and appetite is not brilliant. Recent things that have been going on are atrial fibrilation (no cause found) I had heart scan done. Previous hyperthyroidsim 2 months before diagnosis raised t4 and t3 levels, these just went back to normal not long after that. I sitll have a raised t4 but dr says thats just me. I do get anxious quite a lot and worry about things. DO you think this drug change will put me on the right path to feeling myself again. If they dont work he said i just go back to truvada. I would like to go back on anti-depressent medication but it seems i have a intolerance to fluoxetine and certraline and citalopram of all things. Im just hoping the testosterone gives me a boost and get mes on my feet again, so tired all the time. Sorry its so long. Regards to you

A x

Response from Dr. Moyle

Dear A, Rather a long question! If your pre treatment results were CD4 vl 842 vl 2000842 and VL 2000 you would not meet current guidelines for treatment albeit some would say you were symptomatic as a reason to start. It is hard to decide from what you say if these symptoms relate to HIV. Darunavir 900 with 100mg of ritonavir is an unliscensed and unstudied dose of this medication and a curious choice when so many well studied initial options exist. This could be the cause of the nausea and I would think about replacing the darunavir with an agent recommended for initial therapy (see www.aidsinfo.nih.gov/Guidelines/). As you were oK for the first weeks I doubt the FTC in the truvada being change to 3TC will be doing anything to help. The initial nausea rates for these drugs differ by 3% and the event is uncommon with both. It sounds like there may have been an interaction with your combination and the prozac. Prozac has a long life in the body so the effects may last a week or two. As the dose of Darunavir is unstudied it is hard to guess what the interaction would be. Other drugs such as citalopram which work similarly to prozac may be better options. The prescribing doctor should investigate the potential for drug inreactions such as via www.hiv-druginteractions.org. On a further note it may be sensible to see an endocrinologist (hormone specialist) for the testosterone and thyroid problems. Low testosterone often recovers with improved health and repeat testing. Committing to replacement therapy may be a lifelong committment. Tiredness is a symptom of depression often and may be made worse by starting treatment. The atrial fibrilation episode may well relate to the thyroid. Fatigue can also be an effect of a low thyroid.

I hope this provided a good starting point for discussions with your doctor

regards

Dr Moyle



Previous
hiv and insurance
Next
skin problem

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement